Alert archive / California / Wind Advisories in 2022
Wind Advisory 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 18, 2022, 12:37 PM PDT for Inyo County, San Bernardino County, California. It took effect at May 19, 2022, 2:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2022, 12:37 PM PDT (19:37 UTC)
- In effect from
- May 19, 2022, 2:00 PM PDT
- Expired
- May 20, 2022, 10:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4178 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS75 KVEF 181937 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1237 PM PDT Wed May 18 2022 CAZ519-520-191000- /O.NEW.KVEF.WI.Y.0026.220519T2100Z-220520T1200Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1237 PM PDT Wed May 18 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 2 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may reduce visibility at times, impacting travel. Additionally, strong sudden crosswinds may make travel difficult along north-south oriented roads, especially Highway 395. The strongest of these winds are expected along Highway 395 south of Olancha. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-191000- /O.NEW.KVEF.WI.Y.0026.220519T2100Z-220520T1200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1237 PM PDT Wed May 18 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 2 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may result in reduced visibility, making travel difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
531 WWUS75 KVEF 190942 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 242 AM PDT Thu May 19 2022 CAZ519-520-192200- /O.CON.KVEF.WI.Y.0026.220519T2100Z-220520T1200Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 242 AM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 2 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may reduce visibility at times, impacting travel. Additionally, strong sudden crosswinds may make travel difficult along north-south oriented roads, especially Highway 395. The strongest of these winds are expected along Highway 395 south of Olancha. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-192200- /O.CON.KVEF.WI.Y.0026.220519T2100Z-220520T1200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 242 AM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 2 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may result in reduced visibility, making travel difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
182 WWUS75 KVEF 192127 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 227 PM PDT Thu May 19 2022 CAZ519-520-201200- /O.CON.KVEF.WI.Y.0026.000000T0000Z-220520T1200Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 227 PM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts of 40 to 50 mph. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may reduce visibility at times, impacting travel. Additionally, strong sudden crosswinds may make travel difficult along north-south oriented roads, especially Highway 395. The strongest of these winds are expected along Highway 395 south of Olancha. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-201200- /O.CON.KVEF.WI.Y.0026.000000T0000Z-220520T1200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 227 PM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Western Mojave Desert. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may result in reduced visibility, making travel difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
175 WWUS75 KVEF 201126 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 426 AM PDT Fri May 20 2022 CAZ519-520-201700- /O.EXT.KVEF.WI.Y.0026.000000T0000Z-220520T1700Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 426 AM PDT Fri May 20 2022 ...WIND ADVISORY EXTENDED THROUGH 10 AM PDT THIS MORNING... * WHAT...Northwest to north winds 25 to 35 mph with gusts of 40 to 50 mph. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may reduce visibility at times, impacting travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-201700- /O.EXT.KVEF.WI.Y.0026.000000T0000Z-220520T1700Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 426 AM PDT Fri May 20 2022 ...WIND ADVISORY EXTENDED THROUGH 10 AM PDT THIS MORNING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may result in reduced visibility, making travel difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
153 WWUS75 KVEF 201656 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 956 AM PDT Fri May 20 2022 CAZ519-520-201800- /O.EXP.KVEF.WI.Y.0026.000000T0000Z-220520T1700Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 956 AM PDT Fri May 20 2022 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... North winds peaked this morning and gusts are expected to generally remain below 40 mph down the Owens Valley as speeds gradually decrease through the late morning and early afternoon hours. Blowing dust will gradually diminish accordingly. $$ CAZ523-201800- /O.EXP.KVEF.WI.Y.0026.000000T0000Z-220520T1700Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 956 AM PDT Fri May 20 2022 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... Wind gusts have dropped below 40 mph across the Western Mojave Desert of San Bernardino County and west or northwest winds of 25 to 35 mph can be expected through the late morning and early afternoon. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 18, 10:34 AM PDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 18, 10:34 AM PDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1034 AM PDT Wed May 18 2022 .SYNOPSIS...Warm and quiet weather will continue today. A dry system will bring gusty winds and fire weather concerns Thursday and Friday, and a brief return to seasonal temperatures Friday and Saturday. Beginning Sunday, temperatures will rise back above normal. && .UPDATE... The current forecast remains on track with no major changes necessary at this time. Above average temperatures will continue through Thursday with more seasonal temperatures return on Friday. Tomorrow will be the warmest and windiest day of the week with the potential for Las Vegas to see its first official triple digit high temperature this year. ---STESSMAN--- && .SHORT TERM...Through Thursday night. A few residual clouds from yesterday's convection over east central Nevada still evident on satellite around Caliente. Otherwise, skies are clear. Area will lie under a dry northwest flow through Thursday night. Longwave pattern will amplify during the period as broad trough deepens over the northern tier states in response to ridge building over the northeast Pacific extending northward into Alaska. Impact for our area will be stronger winds on Thursday. Highest winds are forecast across the western Mojave Desert late Thursday afternoon through Thursday night. West wind gusts in excess of 40 mph possible producing some areas of blowing dust/sand. Elsewhere, winds still look sub-advisory. High temperatures will continue to run 8-12 degrees above normal today and Thursday. .LONG TERM...Friday through Tuesday. Lingering northerly breezes can be expected down the Colorado River Valley Friday behind the weak cold front that moves through. Given the dry airmass that will remain in place, fire weather concerns will continue to be the primary concern in that area. Otherwise, temperatures during the afternoon will be much cooler than days prior, but still top out very close to seasonal normals. The cooldown will be brief however as ridging builds back in over the weekend and into next week, with temperatures quickly returning to above normal territory. && .FIRE WEATHER...High temperatures will continue to run 8-12 degrees above normal through Thursday. Stronger southwest to west winds will develop Thursday afternoon and evening. Combination of those winds, single digit humidity values and dry fuels would create critical fire behavior. A Red Flag Warning has been issued for all of southern Nevada and northwest Arizona. Stronger winds linger within the lower Colorado River Valley into Friday with the Red Flag Warning continued. Elsewhere, the Fire Weather Watch has been cancelled as winds don't look as strong Friday. .AVIATION...For Harry Reid...Light and variable wind less than 5 kts this morning. Winds should become easterly during the day with speeds less than 8 kts. Southerly wind 8-12 kts develops tonight. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...Less wind across the southern Great Basin and Mojave Desert today with wind set to follow a typical diurnal cycle. No operationally significant clouds or weather expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER/AVIATION...Pierce LONG TERM...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.